Jun 18, 2012 06:17PM ptdreamers wrote:
Hormonal therapy medicines can be used to lower the risk of early-stage hormone-receptor-positive breast cancer from coming back, shrink or slow the growth of advanced-stage or metastatic hormone-receptor-positive breast cancers, and lower the risk of developing breast cancer in certain women who are at high risk. They work by lowering the amount of estrogen in the body or by blocking the effect of estrogen on breast cancer cells.
Note: This is a safe place to share YOUR experience, not to be influenced or influence others. Please contact your doctor about any questions or concerns you may have if you are currently taking hormonal therapy.
Intro medically reviewed by: Brian Wojciechowski, M.D.
Last review date: November 22, 2020
Posted on: Mar 6, 2012 09:31PM - edited Nov 15, 2017 02:03PM by Moderators
Just starting aromasin after being on tamoxifen for 1.5 years. I am also on effexor so did not experience hot flashes with tamoxifen and my other side effects were mild. Am curious how others have done on Aromasin.
Edited by Mods to add content from our main Breastcancer.org site on Aromasin: Benefits, Side Effects and More
Posts 181 - 210 (5,560 total)
Jun 18, 2012 06:17PM ptdreamers wrote:
Jun 18, 2012 07:26PM Kindergarten wrote:Can you hear me laughing, I needed this when I was at the beginning of my journery. Thank you for the chuckle. This was great,Ptdreamers!!!!
Jun 19, 2012 07:24AM Bogie wrote:
Has anyone felt naseau sick feeling on stomache? I have that feeling like morning sickness gack! I eat to coat my stomache, but then I gain weight, Still some tingling in hands and arm but carpel tunnel exercises help.
Jun 19, 2012 11:28AM MaryNY wrote:
Bogie: I've just been on exemestane (Aromasin) a month. The first couple of days I felt slightly nauseous in the morning. I was taking the tablet after my evening meal with some water. I then made sure to take it with the food. I know the drug instructions say to take with food but with tamoxifen I would often forget to take it with a meal and would then take it just before going to bed with a glass of water and didn't have any issues.
Sorry to hear about your tingling issues. I already had some residual neuropathy in my right leg from an autoimmune disorder. It seems to be worse since starting exemestane. Why did you doctor switch you from Arimidex?
Someone up above commented on using magnesium supplements to help with the hot flashes. I bought an Mg/Ca/Zn combo. It certainly has a bowel effect. First night I took a full tablet, now I'm splitting the tablets. Will see how that goes.
Jun 19, 2012 11:33AM mybee333 wrote:
I'm sorry to hear you are all so nauseous on this medication. I have not experienced this but am still having trouble falling asleep. It has occurred to me however that the early morning awakening - that might be menopause to the extreme, rather than the medication.
Jun 19, 2012 03:06PM dogsandjogs wrote:
Ginger mea, what is the acupuncture for? Sorry if I missed the reason---
I'm thinking of going to one for my bone pain and general over-all stiffness. None of which I had before the Aromasin--
Jun 19, 2012 03:56PM ginger_mea wrote:
I'm going for shoulder pain, its always bothered me on and off but since the pills its worse and constant and goes down my arm, my wrist the whole right side, plus tight from surgeries and rads I'm sure, and that makes it pained also. Ginger
Jun 19, 2012 04:12PM Heyho wrote:
Hello peoples, Does anyone know if taking Aromasin with or without food really does make a difference? I read on a UK site that taking it with food increases the amount of drug absorbed into the bloodstream. I was switched to Aromasin from Arimidex 6 weeks ago and have been taking it on waking every day, so on an empty stomach. Now I am worried that I may not have been absorbing it all. Any thoughts?
Jun 19, 2012 09:15PM lulubee wrote:
My prescription has a big red label on it that says TAKE WITH FOOD. So I do.
Jun 19, 2012 10:27PM beau wrote:
I hope everyone is well! I just wanted to mention that after a year and a half on Arimidex (with lots of side effects that I worked through one by one), I decided to try Aromasin to see if I would have less arthritis on it. I am over a month in and happy to report that I am much more mobile. Still have sore feet, and stiff neck (3 herniated disks), but generally much more confortable. Some insomnia but I had that on Arimidex too. Also take some Claratin or Benedryl most days because it seems to help with overall joint pain.Best, Beau
Jun 19, 2012 11:46PM fondak wrote:
ginger_mea I will be looking forward to hearing how the acupunture goes I have bone pain as well. Some days are a lot worse than others.
mybee333 I didn't consider the sleep issue possibly being related to menopause. I didn't have it before all this to compare it to so that makes me feel a little better.
beau I think I may try benedryl at night. It helped me sleep while I was on chemo. I had forgotten about that. Thanks
Jun 20, 2012 11:21AM dogsandjogs wrote:
Can you get Claritin over the counter? I sure would like something for my aches and pains (which I still have 4 months after stopping Aromasin) I am afraid the arthritis or whatever it is may be permanent since I'm 76. But I had none of these bone and muscle issues before starting the drug and they came on so suddenly that it is not just aging. I too am very active - jog with my dogs every day and jog by myself several times a week. I also just joined a very intense exercise class twice a week, but it is very difficult to keep up with the others. I am so discouraged. And the onc wants me on other AI!!
Jun 20, 2012 11:31AM kira1234 wrote:
Yes Claritin is over the counter. I never even thought about using it for the joint pain what a great idea! So far the pain is nothing like it was when on Femara, but it is there. It's been 2 weeks now, so really hoping my body will continue handeling it ok. I feel it is so important I'm on something since I was unable to finish the chemo.
Jun 20, 2012 11:58AM ginger_mea wrote:
fondak - I will definately keep you posted about the acupunture once I get started
I tried the claritin although it worked after neulesta it didn't with this for me anyway.
Jun 20, 2012 02:35PM mybee333 wrote:
If the Aromasin peaks in two hours and I take it at bedtime, is that why I a waking up in two hours and unable to fall asleep, you think? For those of you who take it in the morning/day, does it make you lethargic or sleepy?
Jun 20, 2012 02:44PM proudtospin wrote:
I take mine in the morning after having small amount of food, banana some days, oatmeal on others but it does not seem to make me sleepy
counting the months till hopefully the onco will take me off.....16 months would be 5 years on this stuff~~
Jun 20, 2012 02:48PM mybee333 wrote:
Five years would be cool. Congrats on getting so close :) !!
Jun 20, 2012 07:25PM camillegal wrote:
Mybee I don't know what makes me lethargic anymore, maybe it is the aromasin or I could just be lazy--I've always taken it in the morning. I am tired all day, then I wake up during the night and I'm wide awake????? I take so many meds and they all do something so who knows.
Jun 20, 2012 10:55PM mybee333 wrote:
Yep - I hear ya. Same story over here. Again - do you think it might just be menopause to the extreme?
Jun 20, 2012 11:14PM camillegal wrote:
Mybee I'm 67 and so far I keep on revisiting menopause--it can't be for me ???? but I do get hot flashes again then the old age kicks in and I get the chills LOL Like I've said I have no idea anymore what's going on but I do know I have LE and in pain when I never used to be so......
Jun 21, 2012 07:26AM mybee333 wrote:
Well.....I've had another night of multiple awawkenings and too many of them to count. I'm afaid to try Femara because Arimidex was a nightmare. I wake up desperately depressed every morning and then it wears off through the day. I think I'm going to stop for a couple of days, get through my daughter's graduation party and then think on this some more. I am in education and have the summer off. Would some rest be too much to ask?
Jun 21, 2012 10:10AM camillegal wrote:
Kayb and Mybee I actually slept 4 hrs. (with some help LOL) but I wake up headachy and tired--I feel miserable, Mybee sometimes I wake feeling so sad, but that might be not enough sleep too and normally I never di-Usually avery up person and maybe just getting tired of not feeling well--I don't know?????
Jun 21, 2012 02:03PM donnajrn wrote:
boy, this has been an interesting read. Nice to see one is not alone with side effects, and how people react so differently........I was on Tamoxifen for 3 1/2 years and was switched to Aromasin in March. After 3 months I was so miserable she switched me back to Tamoxifen 2 weeks ago.......within 1 week the aching I had in my bones significantly decreased and also the aching muscles at night stopped.......I can get up out of a chair and not look like I am 100 years old when walking....Even took several Aleve a day to help with the pain-esp in my shoulder......and now I have bruising from that I think......nothing bad with the tamoxifen yet....and I cannot remember why I hated it so.(although urinary stress incontinence was one) I was most interested in the depression people experience with stopping Aromasin......I am feeling really down these days.......do not like that...........of course with my new diagnosis of LCIS(Jan) and having my first mammogram next month (which will be a new kind...3D tomosynthesis mammogram) after my recent surgery scares me to death...and I think that might be part of it.
I am hanging in there, afraid to stop any before my 5 years are up.
Jun 21, 2012 06:54PM donnajrn wrote:
Oh my goodness, you are so right that sounds funny. Let me explain, I was having a hard time deciding if I was having side effects of the medicine, or just a natural sign of aging..........kinda makes me feel good it was the medicine.